Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2012, 8:16 PM CDT for Grant County, Minnesota. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2012, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 12, 2012, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, MN
The radar
The Aberdeen radar (KABR), 193 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 8:30 PM CDT | HAIL 1 | 5 N Norcross, MN | MOSTLY PEA TO DIME SIZE LAST A BRIEF PERIOD OF TIME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS53 KFGF 130116
SVRFGF
MNC051-130215-
/O.NEW.KFGF.SV.W.0076.120713T0116Z-120713T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
816 PM CDT THU JUL 12 2012
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 915 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES
SOUTHWEST OF NORCROSS...OR 31 MILES SOUTH OF FERGUS FALLS...MOVING
TO THE EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HERMAN AROUND 825 PM CDT.
WENDELL AROUND 840 PM CDT.
ELBOW LAKE AROUND 855 PM CDT.
BARRETT AROUND 900 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE HOFFMAN AND ASHBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4575 9626 4602 9627 4610 9626 4610 9576
4580 9575 4576 9575 4575 9577
TIME...MOT...LOC 0116Z 257DEG 19KT 4585 9622
WIND...HAIL 60MPH 1.00IN
$$
BRAMER3 follow-up statements
790
WWUS53 KFGF 130136
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
836 PM CDT THU JUL 12 2012
MNC051-130215-
/O.CON.KFGF.SV.W.0076.000000T0000Z-120713T0215Z/
GRANT MN-
836 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
IN WEST CENTRAL MINNESOTA UNTIL 915 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES
NORTHEAST OF NORCROSS...OR 26 MILES SOUTH OF FERGUS FALLS...MOVING TO
THE EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELBOW LAKE AROUND 855 PM CDT.
BARRETT AROUND 900 PM CDT.
HOFFMAN AND ERDAHL AROUND 910 PM CDT.
ASHBY AROUND 915 PM CDT.
FOR MOTORISTS ON INTERSTATE 94...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 72 AROUND 910 PM CDT...AND MILE MARKER 80
AROUND 915 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4578 9623 4610 9618 4610 9576 4580 9575
4576 9575 4575 9577
TIME...MOT...LOC 0136Z 252DEG 19KT 4592 9608
WIND...HAIL 60MPH 1.00IN
$$
BRAMER814 WWUS53 KFGF 130151 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 851 PM CDT THU JUL 12 2012 MNC051-130215- /O.CON.KFGF.SV.W.0076.000000T0000Z-120713T0215Z/ GRANT MN- 851 PM CDT THU JUL 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT COUNTY IN WEST CENTRAL MINNESOTA UNTIL 915 PM CDT... AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES NORTHWEST OF BARRETT...OR 24 MILES SOUTH OF FERGUS FALLS...MOVING TO THE EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ERDAHL AROUND 910 PM CDT. ASHBY AROUND 915 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4588 9577 4585 9609 4610 9605 4610 9576 TIME...MOT...LOC 0151Z 252DEG 19KT 4594 9595 WIND...HAIL 60MPH 1.00IN $$ BRAMER
198 WWUS53 KFGF 130215 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 915 PM CDT THU JUL 12 2012 MNC051-130224- /O.EXP.KFGF.SV.W.0076.000000T0000Z-120713T0215Z/ GRANT MN- 915 PM CDT THU JUL 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IN WEST CENTRAL MINNESOTA WILL EXPIRE AT 915 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. IN ADDITION...HAIL UP TO 1 INCH IN DIAMETER WAS REPORTED 5 MILES NORTH OF NORCROSS AT 830 PM CDT WITH THIS STORM. LAT...LON 4588 9577 4585 9609 4610 9605 4610 9576 TIME...MOT...LOC 0214Z 252DEG 19KT 4598 9578 $$ BRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:42 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 12, 2:42 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 242 PM CDT THU JUL 12 2012 .SHORT TERM (TONIGHT-SUNDAY)...MAIN CONCERN WILL BE SEVERE CHANCES THIS AFTERNOON AND EVENING. 12Z MODELS IN DECENT AGREEMENT THROUGH SATURDAY...THEN DIVERGE ON SUNDAY. SOME SORT OF BLENDED SOLUTION SHOULD WORK JUST FINE. LATEST LAPS ANALYSIS INDICATES MLCAPE 1500-2500 J/KG ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA...WITH MLCIN LESS THAN -20 J/KG. SATELLITE IMAGERY INDICATES A CIRCULATION JUST NORTH OF THE INTERNATIONAL BORDER AND ANOTHER CIRCULATION AROUND DEVILS LAKE. SFC BOUNDARY/COLD FRONT IS ACROSS THE WESTERN EDGE OF THE VALLEY...AND DEWPOINT VALUES ARE POOLING TO NEAR 70F HERE. THE STAGE APPEARS SET FOR SCATTERED THUNDERSTORMS. THE MAIN QUESTIONS WILL BE HOW WIDESPREAD AND HOW STRONG GIVEN WEAK DEEP LAYER SHEAR/SLOW STORM MOTIONS AND A REMAINING WEAK CAP. DEEP LAYER SHEAR IS STRONGER ACROSS THE SOUTHERN FA...BUT THUNDER POTENTIAL IS LESS GIVEN WEAKER LOW-LEVEL CONVERGENCE AND A BIT STRONGER CIN. ANYWAY...LIKELY WILL BE PULSE TYPE STORMS WITH A FEW SEVERE LARGE HAIL/WIND REPORTS. THERE WILL ALSO BE THE POTENTIAL FOR NON-SUPERCELL TORNADOS NEAR THE INTERNATIONAL BORDER WITH MAIN UPPER LEVEL LOW IN THE VICINITY ALONG WITH STRONG LOW-LEVEL CAPE AND LAPSE RATES. THIS ACTIVITY SHOULD DECREASE AFTER SUNSET. THIS ENTIRE SYSTEM PROPAGATES EAST...WITH SIMILAR ACTIVITY ACROSS THE FAR EASTERN FA ON FRIDAY. RIDGING BUILDS INTO THE REGION ON SATURDAY (WITH VERY LOW PRECIP CHANCES ACROSS THE EASTERN FA DEPENDING ON HOW FAST THE PATTERN EVOLVES). BY SUNDAY...AN UPPER WAVE FROM THE SOUTHWEST CONUS WILL ROUND THE UPPER RIDGE AND SET UP AN INTERESTING SCENARIO. THERE WILL LIKELY BE A WARM FRONT SOMEWHERE WITHIN OR NEAR THE REGION BY SUNDAY AFTERNOON. THE NAM IS STRONGEST WITH THIS FEATURE INDICATING AN AFTERNOON TEMP OF 70F ALONG THE INTERNATIONAL BORDER TO OVER 100F AROUND AND SOUTH OF GRAND FORKS. OTHER MODELS ARE NOT AS DEFINED WITH THIS FEATURE OR A BIT SLOWER WITH THE MAIN UPPER WAVE. IT DOES SEEM THAT WARM AIR ALOFT WILL INHIBIT THUNDER DEVELOPMENT THROUGH MUCH OF SUNDAY WITH BEST CHANCES AFTER 00Z MONDAY. USED A MODEL BLEND FOR DETAILS. TEMPERATURES THROUGH THE PERIOD WILL REMAIN ABOVE NORMAL. .LONG TERM (SUNDAY NIGHT-THURSDAY)...GFS/ECMWF/GEM HAVE TIMING DIFFERENCES...WILL LEAN TOWARD ECMWF SOMEWHAT FOR THIS FCST CYCLE. AN UPPER LEVEL S/WV TROF MOVES ALONG THE INTL BORDER THEN INTO THE GTLKS REGION AT THE BEGINNING OF THE PERIOD WITH THE ASSOCIATED SFC LOW AND FNTL BNDRY MOVING THRU THE FCST AREA MON. UPPER RIDGING BUILDS INTO THE UPPER MIDWEST WED INTO THU BEFORE THE NEXT S/WV RIDES THE RIDGE INTO THE FCST AREA. WILL CONT THE ALLBLEND LOW END CHC POPS THRU THE EXTENDED THO TUE NITE INTO WED APPEAR TO BE THE BEST OPPORTUNITY FOR A DRY PERIOD. TEMPS WILL BE WELL ABOVE NORMAL ON MON AHEAD OF THE FRONT BEFORE COOLING DOWN INTO THE 80S MOST PLACES EXCEPT FOR SOME 70S IN THE NE FCST AREA FROM MIDWEEK ON. && .AVIATION...AN UNSTABLE AIRMASS AND UPPER LEVEL S/WV TROF OVER SRN MANITOBA/ND THIS AFTN HAS LED TO WIDELY SCTD TSTMS DEVELOPING ACROSS THE REGION...THIS CONVECTION WILL PERSIST INTO THE EVENING. HAVE INCLUDED VCTS FOR ALL SITES EXCEPT KDVL. VFR CONDS ACROSS THE TAF SITES THIS AFTN WILL PERSIST INTO THIS EVENING WITH A SCTD DECK OF 4K TO 6K FT MOST SITES FROM 22Z UNTIL 03Z. MVFR CONDS WILL PERSIST AT KTVF AND KBJI FURTHER INTO THE NIGHT. THE SFC BNDRY CURRENTLY LOCATED FROM THE LOW OVER THE NRN VALLEY SSWD THRU THE VALLEY WILL SLOWLY ADVECT EAST OVERNIGHT. A WIND SHIFT FROM SSW TO NW WILL OCCUR FROM THE VALLEY EAST OVERNIGHT. NW WINDS AT KDVL WILL PERSIST THRU THE FCST PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/FRAZIER
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT THU JUL 12 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 659 AM CDT THU JUL 12 2012 ...SOME SEVERE WEATHER WILL BE POSSIBLE FOR THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING FOR MUCH OF THE AREA OR ROUGHLY WEST OF A LINE FROM BAUDETTE MINNESOTA TO HOFFMAN MINNESOTA. MAIN THREAT WILL BE SOME LARGE HAIL AND SOME DAMAGING WINDS. THE SEVERE WEATHER WOULD BE MOST LIKELY BETWEEN 2 PM AND 10 PM CDT. AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA TODAY AND WILL AID IN PRODUCING THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jul 12, 6:51 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
651 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 S HAUG 48.79N 96.18W
07/12/2012 E1.00 INCH ROSEAU MN PUBLIC
&&
MEWENSLocal storm report, Jul 12, 7:04 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
704 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD 5 NNW GREENBUSH 48.76N 96.23W
07/12/2012 ROSEAU MN TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD IN PROGRESS.
&&
JAMSpecial weather statement, Jul 12, 7:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 708 PM CDT THU JUL 12 2012 MNZ001-002-015-130115- EAST POLK MN-NORMAN MN-WEST POLK MN- 708 PM CDT THU JUL 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK AND NORTHERN NORMAN COUNTIES UNTIL 815 PM CDT... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 12 MILES NORTHEAST OF HALSTAD...OR 37 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THE STORM WILL BE NEAR... BELTRAMI AROUND 725 PM CDT. FERTILE AROUND 755 PM CDT. RINDAL AROUND 815 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4763 9609 4750 9606 4744 9673 4758 9674 TIME...MOT...LOC 0008Z 266DEG 17KT 4747 9662 BRAMER
Local storm report, Jul 12, 7:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
738 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 SW ADA 47.28N 96.54W
07/12/2012 E0.75 INCH NORMAN MN PUBLIC
&&
MEWENSLocal storm report, Jul 12, 7:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
754 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST WARROAD 48.91N 95.32W
07/12/2012 E60 MPH ROSEAU MN PUBLIC
REPORT RELAYED VIA FACEBOOK. PEA TO NICKEL SIZE HAIL ALSO
REPORTED.
&&
JAMLocal storm report, Jul 12, 7:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
755 PM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 N AVERILL 46.99N 96.55W
07/12/2012 E0.88 INCH CLAY MN PUBLIC
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:08 PM CDT | Special Weather Statement | FGF | Norman | 67 min |
| Jul 12, 7:43 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 45 min |
| Jul 12, 7:47 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail | 58 min |
| Jul 12, 8:46 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 59 min |
| Jul 13, 9:57 AM CDT | Areal Flood Advisory | FGF | Lake of the Woods | 5 hr |
| Jul 13, 4:48 PM CDT | Special Weather Statement | FGF | Clearwater | 57 min |
| Jul 13, 4:59 PM CDT | Special Weather Statement | FGF | Hubbard | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.